MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter's first name is (b)(6); reported here as first name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
This report pertains to one of two flexima biliary devices used in the same patient.Refer to manufacturer report# 3005099803-2025-03892 for the associated device information.It was reported to boston scientific corporation that two flexima biliary stents were attempted to be implanted in the biliary tract to treat a biliary obstruction during an endoscopic retrograde cholangiopancreatography procedure (ercp) procedure performed on (b)(6) 2025.During the procedure, the first flexima biliary stent (subject of this report) did not completely deploy.The thread that holds it to the pusher did not release, requiring forceful traction, which led the device to rupture.A second flexima stent (subject of manufacturer report # 3005099803-2025-03892) was then used; however, the same problem occurred.The stents were removed, and another of the same device was used to complete the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block e1 (initial reporter email) was updated based on the additional information received on october 30, 2025.Block e1: initial reporter's first name is (b)(6).Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Event or Problem Description
This report pertains to one of two flexima biliary devices used in the same patient.Refer to manufacturer report# 3005099803-2025-03891 and 3005099803-2025-03892 for the associated device information.It was reported to boston scientific corporation that two flexima biliary stents were attempted to be implanted in the biliary tract to treat a biliary obstruction during an endoscopic retrograde cholangiopancreatography procedure (ercp) procedure performed on (b)(6) 2025.During the procedure, the first flexima biliary stent (subject of this report) did not completely deploy.The thread that holds it to the pusher did not release, requiring forceful traction, which led the device to rupture.A second flexima stent (subject of manufacturer report # 3005099803-2025-03892) was then used; however, the same problem occurred.The stents were removed, and another of the same device was used to complete the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22728140
Report Number3005099803-2025-03891
Device Sequence Number18230842
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public(01)08714729162537(17)260626(10)31905251
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberM00539220
Device Catalogue NumberM00539220
Device Lot Number0031905251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date11/18/2025
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown